Indiana, 2003

Flooding in Indiana, November 28 to 30, 2003

November 28 to 30, 2003 · NWS PAH · 2 events in 2 counties and zones

Minor flooding of low-lying fields occurred along the White River. 89 feet on November 30.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding of low-lying fields occurred along the White River. At Petersburg, where flood stage is 16 feet, the White River crested at 16.89 feet on November 30. Rainfall of 1 to 2 inches fell in much of southern Indiana on the 27th and 28th, resulting in this minor river flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 28, 2:10 PM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Nov 28, 2:10 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CST FRI NOV 28 2003

.SHORT TERM...

THE MAIN FORECAST CHALLENGE IN THE NEAR TERM IS THE CLEARING TREND
EXPECTED TONIGHT. GUSTY NORTHWEST WINDS...OVERCAST SKIES...AND SOME
FLURRIES CHARACTERIZED THE WEATHER ACROSS THE FORECAST AREA THIS
AFTERNOON. AS EXPECTED...THE CLOUDS NEVER QUITE MADE IT TO POPLAR
BLUFF. AS OF MID AFTERNOON...THE BACK EDGE OF THE CLOUD SHIELD IS
ALREADY SHIFTING EAST ACROSS CENTRAL MISSOURI. A LOOK AT 925MB
MOISTURE AND Q-VECTOR CONVERGENCE FROM THE 12Z ETA WOULD SUGGEST
LINGERING THE FLURRIES INTO THE EARLY EVENING HOURS OVER THE EASTERN
HALF OF THE AREA. THE LOW CLOUDS SHOULD ALSO SHIFT EAST OF THE
AREA...LEAVING MOSTLY CLEAR CONDITIONS BY SATURDAY MORNING.

THE WEEKEND WEATHER WILL BE CHARACTERIZED BY LOTS OF SUNSHINE...BUT
INTERVALS OF HIGH-LEVEL MOISTURE MAY RESULT IN CIRRUS FROM TIME TO
TIME. A WEAK COLD FRONT IS EXPECTED TO PUSH ACROSS THE REGION LATE
SUNDAY AND SUNDAY EVENING. WITH A LACK OF STRONG DYNAMICS AND DEEP-
LAYERED MOISTURE...THE ONLY IMPACT APPEARS TO BE A BRIEF INCREASE IN
CLOUD COVER IN THE VICINITY OF THE FRONT. THIS WILL BE FOLLOWED BY
DRY AND SEASONABLE CONDITIONS FOR BOTH MONDAY AND TUESDAY.

WITH REGARD TO MOS GUIDANCE IN THE NEAR-TERM...HAVE NO STRONG
PREFERENCE SO GENERALLY WENT WITH A BLEND OF THE FWC AND MAV.
MESOETA 2M TEMPERATURES LOOK A BIT TOO COOL THROUGH SUNDAY.

.LONG TERM...

00Z FRI MRF/GFS A LITTLE QUICKER WITH EJECTION OF LATE TUE-WED
SYSTEM...AND A LTL FURTHER NORTH WITH MAX INSTABILITY FIELD. IE
SHOWALTERS/KS/TTS ALL BULLSEYE SUPPORT FOR THUNDER IN NE AR AS UPR
LOW EJECTS OVERHEAD. WILL LIKELY BE SOME WOBBLING OF SYNOPTIC
LOCATION OF THIS SYSTEM AS MODELS HONE IN ON IT...SO WE WILL STICK
WITH DECENT SHOT OF OVER-RUNNING RAIN BUT LAY OFF MENTIONING
EMBEDDED ELEVATED THUNDER CHC UNTIL A MORE CONSISTENT SIGNAL IS
PICKED UP.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RJP/DLH
Hazardous weather outlook, Nov 28, 5:00 AM CST, 15 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-291100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST FRI NOV 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 28, 6:12 PM CST, 1 hour 48 minutes before
ILZ075>078-080>087-089>091-INZ081-082-085>088-KYZ007-010>022-290300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CST FRI NOV 28 2003

...MINOR ACCUMULATIONS OF SNOW ACROSS THE TRI STATE REGION...

SCATTERED LIGHT SNOW SHOWERS...AND OCCASIONAL FLURRIES CONTINUE TO
AFFECT PORTIONS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY EARLY THIS EVENING. THERE HAVE BEEN REPORTS OF
MINOR ACCUMULATIONS...MAINLY ON GRASSY AND ELEVATED SURFACES.

THROUGH MID EVENING...THE INTERMITTENT LIGHT SNOW SHOWERS WILL
CONTINUE...BUT SHOULD BE WINDING DOWN BY 900 PM. ACCUMULATIONS SHOULD
REMAIN MINOR. HOWEVER...WITH TEMPERATURES JUST BELOW FREEZING...SLICK
SPOTS MAY DEVELOP ON AREA ROADWAYS. SO IF YOU WILL BE TRAVELING
ACROSS THE REGION EARLY THIS EVENING...EXERCISE CAUTION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Gibson

When
November 28, 8:00 PM CST to November 30, 11:59 PM CST
Where
Gibson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

Flood, Pike

When
November 28, 8:00 PM CST to November 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336574, 5336575.